Alert archive / Louisiana / Tornado Warnings in 2003
Tornado Warning 44, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 26, 2003, 1:14 AM CDT for Washington Parish, Louisiana. It was in force for 1 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2003, 1:14 AM CDT (06:14 UTC)
- Expired
- Oct 26, 2003, 1:15 AM CDT
- In force
- 1 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 260614
TORNEW
LAC117-260715-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
112 AM CDT SUN OCT 26 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
WASHINGTON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF FRANKLINTON
* UNTIL 115 AM CST
* AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER FRANKLINTON...
MOVING NORTHEAST AT 20 MPH.
SEEK SHELTER ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY
OR ROOM SUCH AS A CLOSET OR BATHROOM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3088 8992 3080 9008 3081 9015 3090 9024
3100 9013 3100 8973
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 25, 3:15 PM CDT, 9 hours 59 minutes earlier.
Area forecast discussion, Oct 25, 3:15 PM CDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CDT SAT OCT 25 2003 MODELS REMAIN FAIRLY CONSISTENT IN PROGGING UPPER TROUGH AND SURFACE FRONT THROUGH AREA DURING THE NEXT 24 HOURS. EXPECT FRONT TO MOVE SE TO BETWEEN BTR AND MSY BY 12Z THEN PROGRESS STEADILY SE THROUGH SUNDAY. LEAD SHORT WAVE CONTINUES TO MOVE ACROSS SW LA AND NW GULF THIS AFTERNOON. TSTM ACTIVITY INCREASING IN COVERAGE ACROSS SOUTH LOUISIANA AT MID AFTERNOON...THOUGH AT THE MOMENT ACTIVITY IS NOT HIGHLY ORGANIZED OR SEVERE IN NATURE. ISOLATED SEVERE TREAT CONTINUES PRIMARILY DUE TO STEEP MID LEVEL LAPSE RATES. THIS INITIAL SHORT WAVE WILL DRIVE TSTMS ACTIVITY THROUGH THE EVENING HOURS. AS THE FRONT MOVES INTO S LA...TSTMS ACCOMPANYING THE FRONT WILL MOVE INTO THE SW MS AND E CENTRAL LA BY MIDNIGHT. WILL CONTINUE TO MENTION SEVERE IN WESTERN ZONES...THOUGH INSTABILITY MAY DECREASE DUE TO LOSS OF DAYTIME HEATING. SHALLOW SLOPE OF FRONTAL BOUNDARY SHOULD SEE FAIR AMOUNT OF RAIN AND ELEVATED TSTMS BEHIND THE FRONT THROUGH MID DAY SUNDAY. RAIN SHOULD END FROM W TO E SUNDAY AFTERNOON AS TROUGH AXIS PASSES THROUGH AREA...THOUGH CLOUDS NOT ANTICIPATED TO DIMINISH UNTIL DURING MONDAY. MONDAY NIGHT SHOULD BE THE COLDEST NIGHT WITH SFC RIDGE AXIS OVER AREA WITH LIGHT WINDS AND CLEAR SKIES. 40S SHOULD BE COMMON MOST AREAS AND COULD NOT RULE OUT UPPER 30S SW MS. AS UPPER FLOW BECOMES SW WITH NEXT TROUGH DIGGING INTO CENTRAL ROCKIES...WARMING TREND SHOULD OCCUR MID WEEK AND ESPECIALLY BY FRI AND INTO SAT AS SLY SURFACE RETURNS. MOISTURE WILL BE ON THE INCREASE LATE FRIDAY BRINGING NEXT CHANCE OF PRECIPITAION. PRELIM NUMBERS... MCB 63/66/45/64 8621 BTR 65/68/48/63 7621 MSY 68/74/56/64 5621 GPT 68/76/50/64 4722 .NEW...NONE LA...NONE. MS...NONE.
Hazardous weather outlook, Oct 25, 5:38 PM CDT, 7 hours 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 538 PM CDT SAT OCT 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS IN COVERAGE LATER TONIGHT MAINLY FOR AREAS NORTH AND WEST OF LAKE PONTCHARTRAIN AS A COLD FRONT MOVES INTO SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST LOUISIANA. A FEW OF THE STORMS TONIGHT COULD REACH SEVERE LEVELS WITH THE POTENTIAL FOR DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ...THUNDERSTORMS... THE COLD FRONT IS EXPECTED TO CONTINUE MOVING EASTWARD THROUGH EXTREME SOUTHEAST LOUISIANA LEADING INTO COASTAL MISSISSIPPI EARLY SUNDAY. A FEW OF THE STORMS COULD AGAIN BE STRONG IN NATURE MAINLY ALONG AND AHEAD OF THE ADVANCING FRONT. THE RAIN IS EXPECTED TO DIMINISH DURING THE AFTERNOON HOURS AS THE FRONT MOVES EAST OF THE OUTLOOK AREA. ...MARINE HAZARDS... A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED LATE SUNDAY THROUGH MONDAY AS NORTHWEST WINDS INCREASE TO 20 TO 25 KNOTS OVER THE COASTAL WATERS IN THE WAKE OF THE COLD FRONT. HAZARDOUS WEATHER CONDITIONS ARE NOT ANTICIPATED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...SHOULD CONTINUE TO MONITOR LATER STATEMENTS AND WATCHES FOR ON THIS POTENTIAL SEVERE WEATHER THREAT LATER THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 1:36 AM CST | Severe Thunderstorm Warning | LIX | Washington | 54 min |
| Oct 26, 9:19 AM CST | Special Marine Warning | LIX | 86 min |
Nearby
Tornado Warnings in Louisiana, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.